Test Bank
Davis Med-Surg
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
Davis Med-Surg
Explore Davis Med-Surg, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from Davis Med-Surg
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 68-year-old client with chest pressure is pale and diaphoretic. The ECG shows ST-segment elevation, and the client reports pain rated 8/10. Which action should the nurse take first?
- A.Activate the facility's emergency response for suspected acute myocardial infarction and prepare for reperfusion
- B.Obtain a detailed family history of cardiovascular disease
- C.Offer the client oral fluids
- D.Reassess the pain after the client rests for 30 minutes
Rationale: ST-segment elevation with ongoing chest pain suggests an acute coronary occlusion requiring rapid reperfusion, so the nurse should initiate the emergency pathway. A family history is useful but does not address the immediate threat. Oral fluids and waiting to reassess can delay time-sensitive treatment.
2.A client with chronic heart failure takes furosemide each morning. Which laboratory result is most important for the nurse to report promptly?
- A.Fasting glucose 104 mg/dL
- B.Sodium 138 mEq/L
- C.Hemoglobin 13.2 g/dL
- D.Potassium 2.9 mEq/L
Rationale: Furosemide can cause potassium loss, and a potassium of 2.9 mEq/L increases the risk of dysrhythmias. The sodium, hemoglobin, and glucose values listed do not show the same immediate medication-related danger. Monitor electrolytes and report significant hypokalemia rather than assuming it is an expected, harmless effect.
3.A nurse is teaching a client with hypertension about lifestyle measures that can lower blood pressure. Which instructions are appropriate? Select all that apply.
- A.Aim for regular aerobic activity as approved by the provider
- B.Stop prescribed antihypertensive medication once readings improve
- C.Use potassium-based salt substitutes without checking with the care team
- D.Limit alcohol intake
- E.Choose foods lower in sodium
Rationale: Lower-sodium food choices can help reduce blood pressure. Regular aerobic activity is beneficial when appropriate to the client's condition. Stopping medication without guidance risks uncontrolled hypertension, while alcohol moderation is appropriate; potassium-based substitutes may be unsafe with kidney disease or certain medications and should be discussed first.
4.A client with atrial fibrillation who takes warfarin reports black, tarry stools and dizziness. What should the nurse do first?
- A.Encourage the client to increase dietary vitamin K today
- B.Tell the client to take the next warfarin dose with food
- C.Assess vital signs and promptly notify the provider of possible bleeding
- D.Reassure the client that dark stools are expected with warfarin
Answer and rationale are in the full material.
5.A client with heart failure suddenly develops severe dyspnea, crackles, and pink, frothy sputum. Which nursing action has priority?
- A.Encourage the client to drink water to thin secretions
- B.Position the client upright and apply oxygen as prescribed while summoning urgent assistance
- C.Obtain a daily weight before intervening
- D.Place the client flat with legs elevated
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 23, 2026 · Independent original practice and study material.